MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035442040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the procedure, a coil (subject device) encountered resistance inside the middle part of the microcatheter.The physician made an attempt to collect the subject coil but when the it was brought to the proximal part of the microcatheter, it was found that the subject main coil was not attached at the tip of its delivery wire.The physician searched the surgical field, all the other conjunction devices and inside the patient's skull but could not find it.The physician removed the microcatheter and flushed the lumen outside the patient's anatomy but the subject coil did not come out of the microcatheter.The physician delivered a guidewire inside the microcatheter but it got caught at the proximal end of the microcatheter.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was seen to be kinked and bent.The main coil was seen to be detached from the pusher wire and the main coil was stuck within the catheter shaft.The shaft was cut and the coil was removed.The coil was damaged during this process (cut and stretched) and therefore it cannot be determined it this damage occurred during the procedure.Functional inspection was not carried out due to condition of returned device.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported as well as the as analyzed main coil detached during use and coil jammed will be assigned procedural factors as it appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.The coil delivery wire was also seen to be kinked bent and this will be assigned handling damage as it appears this complaint appears to be associated with handling of the product or portion of the product during the procedure.

Brand Name
TARGET 360 NANO 2MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11531861
Report Number3008881809-2021-00132
Device Sequence Number11896469
Product Code HCG
UDI-Device Identifier07613252600299
UDI-Public07613252600299
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2023
Device Model NumberM0035442040
Device Catalogue NumberM0035442040
Device Lot Number22558606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); TARGET COIL (STRYKER); UNKNOWN GUIDEWIRE